Alert archive / California / Frost Advisories in 2009

Frost Advisory 6, NWS Eureka, CA

March 22, 2009

NWS Eureka, CA issued this frost advisory at Mar 22, 2009, 1:43 PM PDT. It took effect at Mar 23, 2009, 12:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 1:43 PM PDT (20:43 UTC)
In effect from
Mar 23, 2009, 12:00 AM PDT
Expired
Mar 23, 2009, 9:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 222043
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
143 PM PDT SUN MAR 22 2009


CAZ001-002-231100-
/O.NEW.KEKA.FR.Y.0006.090323T0700Z-090323T1600Z/
REDWOOD COAST-MENDOCINO COAST-
143 PM PDT SUN MAR 22 2009

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
MONDAY. 

CLEARING SKIES AND DIMINISHING WINDS WILL SET THE STAGE FOR A COLD
NIGHT ALONG THE COAST TONIGHT. TEMPERATURES WILL BOTTOM OUT IN THE
LOWER TO MIDDLE 30S...RESULTING IN AREAS OF FROST LATE TONIGHT AND
EARLY TOMORROW. 

THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE
THEM INSIDE TONIGHT. PETS PARTICULARLY SENSITIVE TO COLD SHOULD
ALSO BE KEPT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
000 
WWUS76 KEKA 231045
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
345 AM PDT MON MAR 23 2009

CAZ002-231600-
/O.UPG.KEKA.FR.Y.0006.000000T0000Z-090323T1600Z/
/O.NEW.KEKA.FZ.W.0002.090323T1200Z-090323T1600Z/
MENDOCINO COAST-
345 AM PDT MON MAR 23 2009

...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...

CLEARING SKIES AND DIMINISHING WINDS HAVE LOWERED TEMPERATURES
OVERNIGHT. EXPECT THE TEMPERATURES TO CONTINUE TO LOWER THIS
MORNING AND BOTTOM OUT IN THE LOWER 30S. THESE TEMPERATURES WILL
RESULT IN AREAS OF FROST THIS MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE
THEM INSIDE TONIGHT. PETS PARTICULARLY SENSITIVE TO COLD SHOULD
ALSO BE KEPT INSIDE.

&&

$$

CAZ001-231600-
/O.CON.KEKA.FR.Y.0006.000000T0000Z-090323T1600Z/
REDWOOD COAST-
345 AM PDT MON MAR 23 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

CLEARING SKIES AND DIMINISHING WINDS HAVE LOWERED TEMPERATURES
OVERNIGHT. TEMPERATURES WILL CONTINUE TO LOWER THIS MORNING AND BOTTOM
OUT IN THE LOWER TO MIDDLE 30S...RESULTING IN AREAS OF FROST LATE
TONIGHT AND EARLY TOMORROW.

THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE
THEM INSIDE TONIGHT. PETS PARTICULARLY SENSITIVE TO COLD SHOULD
ALSO BE KEPT INSIDE.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 22, 3:22 AM PDT, 10 hours 21 minutes earlier.

Area forecast discussion, Mar 22, 3:22 AM PDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
322 AM PDT SAT MAR 22 2009

.SYNOPSIS...A COLD FRONT WILL CONTINUE TO MOVE ACROSS NW CA THIS
MORNING WITH DIMINISHING SHOWERS IN THE AFTERNOON. A WEAK
DISTURBANCE WILL LIKELY BRING RAIN TO DEL NORTE AND NORTHERN
HUMBOLDT COUNTIES LATE MONDAY. WARMER AND DRIER WEATHER IS
EXPECTED LATE IN THE WEEK.

&&

.DISCUSSION...THE COLD FRONT THAT HAS BROUGHT PRECIPITATION TO THE
FORECAST AREA OVERNIGHT SATURDAY IS EXITING HUMBOLDT COUNTY EARLY
THIS MORNING AND PUSHING ACROSS TRINITY COUNTY. MUCH COLDER AIR
ASSOCIATED WITH A DEEPER THAN NORMAL UPPER TROUGH IS JUST OFFSHORE
NW CA AND IS JUST STARTING TO FILTER ACROSS THE REGION. TEMPERATURES
HAVE DROPPED RAPIDLY THE PAST HOUR WITH INTERIOR SNOW LEVELS
LOWERING ACROSS THE INTERIOR. THE SNOW LEVELS WILL CONTINUE TO LOWER
THROUGHOUT THE MORNING WITH SNOW ACCUMULATIONS POSSIBLE DOWN TO THE
VALLEY FLOORS. THE PRECIPITATION WILL BECOME MORE SHOWERY IN NATURE
AND EXCEPT 2 TO 4 INCHES ABOVE 2000 FEET AND LESS THAN AN INCH BELOW
2000 FEET. SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE INTO THE
AFTERNOON WITH SHOWERS DIMINISHING IN THE EVENING. INSTABILITY WILL
INCREASE AS THE COLD AIR MOVES OVER RELATIVELY WARMER SURFACE
TEMPERATURES WITH ISOLATED THUNDERSTORMS POSSIBLE THIS
MORNING...ESPECIALLY ALONG THE COAST AND OVER THE TRINITY ALPS.

A SHORT WAVE RIDGE WILL DEVELOP OVER THE PACIFIC NW THIS EVENING
WITH CLEARING LATE TONIGHT. WEAKENING WINDS MONDAY MORNING COMBINED
WITH CLEAR SKIES AND MOIST SURFACE CONDITIONS WILL LIKELY FOSTER THE
DEVELOPMENT OF PATCHY RADIATION FOG ALONG THE COAST AND OVER
INTERIOR VALLEYS. THE FOG ALONG THE COAST WILL LIKELY BE LIMITED
NORTH OF CAPE MENDOCINO AS THE WINDS ALONG THE MENDOCINO COAST WILL
BE SLOWER TO EASE.

THE BREAK IN PRECIPITATION WILL BE SHORT LIVED FOR DEL NORTE AND
HUMBOLDT COUNTIES AS ANOTHER SHORTWAVE TROUGH WILL MOVE ACROSS THE
PACIFIC NW MONDAY EVENING. PRECIPITATION WILL BE LIMITED TO DEL
NORTE AND NORTHERN HUMBOLDT COUNTY AS THE TAIL END OF A COLD FRONT
ASSOCIATED WITH THE TROUGH BRUSHES THE NORTHERN PORTION OF THE
FORECAST AREA. ISENTROPIC ANALYSIS REVEALS WEAK LIFT WITH THIS
DISTURBANCE AND GFS NUMERICAL GUIDANCE FORECASTS CLOSE TO AN INCH OF
PRECIPITABLE WATER. IF THE DYNAMICS CONTINUE TO LOOK WEAK EXPECT
LESS THAN A QUARTER OF AN INCH OF RAIN ACROSS DEL NORTE COUNTY AND
ABOUT A TENTH OF AN INCH ALONG THE HUMBOLDT COAST. SNOW LEVELS WILL
REBOUND TO 4500 TO 5500 FEET AND DO NOT ANTICIPATE THE NEED FOR ANY
WINTER WEATHER PRODUCTS.

ANOTHER SHORT WAVE MAY BRING A FEW SHOWERS TO THE NORTHERN PORTION
AGAIN WED AFTERNOON. HIGH PRESSURE BUILDING ACROSS THE NE PACIFIC
TUE AND WED MAY PUSH THIS DISTURBANCE EAST OF THE REGION AND LIMIT
THE CHANCES OF PRECIPITATION FOR NW CA. HIGH PRESSURE AND OFFSHORE
WINDS WILL RESULT IN WARMER AND DRIER WEATHER LATE IN THE WEEK...AND
POSSIBLY INTO THE WEEKEND.TH

&&

.AVIATION...COLD FRONT WILL CONTINUE TO GENERATE LIGHT TO MODERATE
RAIN ALONG WITH WIDESPREAD MVFR CONDITIONS THROUGH THE MORNING. HIGH
PRESSURE WILL BUILD TOWARDS THE REGION THIS AFTERNOON AND EVENING
AND RESULT IN BRISK NORTHWEST WINDS...DIMINISHING SHOWER COVERAGE
AND INTENSITY...AND GENERALLY INCREASING CEILINGS AND VSBYS. DJB

&&

.MARINE...SEAS HAVE BEEN SLOWLY CREEPING UP...BUT WERE STILL
RUNNING A COUPLE FEET BELOW OR ABOUT 6-8 HOURS SLOWER THAN ENP
AND SWAN GUIDANCE. OFFSHORE BUOY #2 WAS UP TO 14 FT AT 12 SECONDS AS
OF 09Z...BUT WITH WIND OF 25-30KT. SHORT PERIOD NW SWELL WILL MOST
LIKELY COINCIDE WITH THE INCREASE IN NW WINDS TODAY. THE WAVE
GENERATION REGION WILL TRAVEL RIGHT UP TO THE COAST...AS WINDS RAMP
UP TO 25-30 KT BY EARLY THIS AFTERNOON. THREAT FOR GALES LOOK TO BE
MINIMAL AND WILL HOLD OFF ON HOISTING A WARNING...AS GUSTS TO 35 KT
SHOULD BE SHORT-LIVED AND LOCALIZED. WINDS LOOK TO DIMINISH MARKEDLY
ON MON...ESPECIALLY NORTH OF THE CAPE. IF THE GFS HOLDS...WE SHOULD
SEE A 12-24 HOUR WINDOW OF RELATIVELY LIGHT WINDS IN THE NORTHERN
WATERS...BUT WITH A SHORT PERIOD NW SWELL CHOP. DJB

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

In the hours before

Local storm report, Mar 22, 12:31 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1231 PM PDT SUN MAR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HEAVY SNOW       10 N LAYTONVILLE        39.81N 123.48W
03/21/2009  U0.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            LELEVATION 3800 FEET HEAY SNOW JUST STARTING ON IRON PEAK
            MOUNTAIN.

0715 PM     TSTM WND GST     GASQUET                 41.85N 123.97W
03/21/2009  E0 MPH           DEL NORTE          CA   PUBLIC

            AT GASQUET...THUNDERSTORM JUST STARTING

0740 PM     HAIL             4 W ETTERSBURG          40.12N 124.07W
03/21/2009  U0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            HEAVY HAIL/NO LIGUID PRECIP/TEMP 42 DEGREES

0305 AM     SNOW             FOREST GLEN             40.38N 123.32W
03/22/2009  M4.0 INCH        TRINITY            CA   TRAINED SPOTTER

            4 INCHES OVERNIGHT AT 3838 FEET

0312 AM     SNOW             GASQUET                 41.85N 123.97W
03/22/2009  M1.0 INCH        DEL NORTE          CA   PUBLIC

            SNOWING WITH BIG FLAKES...1/2 INCH MILE FROM GASQUET
            RANGER STATION

0312 AM     SNOW             GASQUET                 41.85N 123.97W
03/22/2009  U0.0 INCH        DEL NORTE          CA   PUBLIC

            CONTINUE LIGHT SNOW ELEVATION 400-800 FEET.

0312 AM     SNOW             1 W GASQUET             41.85N 123.98W
03/22/2009  U0.0 INCH        DEL NORTE          CA   TRAINED SPOTTER

            SNOW ON GROUND...TEMP 33 DEGREES. ONLY A TRACE. 300 FEET.

0312 AM     SNOW             5 NNW GUALALA           38.84N 123.57W
03/22/2009  M1.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            ACTUALLY CLOSER TO PT ARENA...HAIL SHOWER...B B SIZE

0722 AM     SNOW             FOREST GLEN             40.38N 123.32W
03/22/2009  M5.0 INCH        TRINITY            CA   TRAINED SPOTTER

            5 INCHES ON GOU8RND AT 3838 FEET. TEMP 30 DEGREES.

0751 AM     HAIL             GUALALA                 38.77N 123.53W
03/22/2009  E0.25 INCH       MENDOCINO          CA   TRAINED SPOTTER

            TRAINED SPOTTER M11 AT 600FT SMALL HAIL.

0751 AM     SNOW             GASQUET                 41.85N 123.97W
03/22/2009  M1.0 INCH        DEL NORTE          CA   PUBLIC

            ELEVATION 300-400 FEET BETWEEN 2-4AM SNOW ACCUM1/2
            INCH...CURRENTLY RAIN/SNOW MIX WITH SNOW MELTING. TEMP 34
            DEGRES.

0759 AM     SNOW             CARLOTTA                40.53N 124.05W
03/22/2009  U0.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            LIGHT SNOW...NO ACCUM...TEMP 34 DEGREES

0816 AM     SNOW             MAPLE CREEK             40.77N 123.87W
03/22/2009  M6.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            2500 FEET...6 TO 6 1/2 FELL OVERNIGHT

0831 AM     SNOW             10 N LAYTONVILLE        39.81N 123.48W
03/22/2009  M4.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            AT 3800 FEET ON IRON PEAK MTN...4 INCHES ON GROUND.

0822 AM     SNOW             4 NNW WILLITS           39.44N 123.38W
03/22/2009  M1.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            AT 2400 FEET 1.5 INCHES OF SNOW OVERNIGHT.

0920 AM     SNOW             BLOCKSBURG              40.28N 123.63W
03/22/2009  M4.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            2250 FEET...4 INCHES ON GROUND...LIGHTLY SNOWING NOW WITH
            TEMP OF 32 DEGREES.

0922 AM     SNOW             2 NW BLUE LAKE          40.90N 124.02W
03/22/2009  U0.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            800 DOWN TO 500 FEET ON LIPSCOM HILL LIGHT FINE SNOW AND
            1/4 SLEET ON GROUND. TEMP 33 DEGREES

0922 AM     SNOW             8 S KNEELAND            40.63N 123.98W
03/22/2009  M5.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            BETWEEN KNEELAND AND BRIDGEVILLE AT 2430 FEET...3
            INCHES...AT 2634 FEET 5 INCHES.

&&

ASHFORD

Nearby

Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.